+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 17
  1. #1
    Member
    Join Date
    Apr 2012
    Posts
    35

    Default Issues with premature Rogaine use?

    Hi guys. I sort of asked this question before in the 'introduce yourself' section but it was hidden in the middle of a load of other stuff I wrote.

    Having monitored my hairline for a few months now without action, I have seen a gradual deterioration at the temples- enough to prompt me into using the Rogaine that was sat unused in my bathroom.

    I am though, slightly concerned- this concern being the reason for me not starting Rogaine a few months back- that I might be prematurely using the product. If I am in fact only experiencing a 'maturing' hairline, what issues could I face by applying minox prematurely? I have heard horror stories about dramatic shredding and 'minox dependance' but I figured this would be the best place to ascertain the truth/ useful advice.

    Also is Nizoral any good? I am not at the stage yet of considering fin, but I'd consider a shampoo if it will do some good...

    Thanks in advance.

  2. #2
    Senior Member
    Join Date
    Sep 2011
    Posts
    407

    Default

    You shouldn't get any negative effects from using minox prematurely. Minox dependence is only an issue if your hair is miniaturised. If you only have a maturing hairline the most I would expect to see is possibly that you grow some vellus hair in the area that used to be hairy but now isn't.

    Likewise shedding should only occur if the hairs are damaged and the minox causes them to go into telogen together to cycle.

    Nizoral 2% has shown some good effects in some studies (roughly comparable to minox) and certainly wouldn't hurt. Not sure about Nizoral 1% which is available OTC but I figure that, again, it can't hurt.

  3. #3
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,111

    Default

    Quote Originally Posted by DuckingAngels View Post
    I have seen a gradual deterioration at the temples- enough to prompt me into using the Rogaine that was sat unused in my bathroom.
    It is completely natural and normal for males to lose their temple hair as they mature into adults. The loss of temple hair alone is not an indication of MPB. Since it is completely natural and normal for males to lose their temple hair as they mature into adults, it is not likely that anything you do will stop it. Some males do manage to grow back some temple hair with Rogaine but most do not.

  4. #4
    Junior Member
    Join Date
    Apr 2012
    Posts
    24

    Default

    I would be careful putting the minox into the general bulk of the hair, i did this and have had a very heavy shed. I hav been on fin at the samr time, bt i do worry that my hair has become minox dependent as i hav discontinued use of both drugs and have been loosing a lot of hair. Could be the fin or could be the minox which is why im off both until the shedding stops and will maybe look at reintroducing one or the other to discover where the problem has come from.

    Either way i am no expert, just my own personal findings.

  5. #5
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,111

    Default

    Quote Originally Posted by Wonderdog View Post
    I do worry that my hair has become minox dependent as i hav discontinued use of both drugs and have been loosing a lot of hair.
    "Minoxidil dependency" is a chicken or the egg issue.

    You needed the medicine to hold off the balding process. When you stopped the medicine, the balding process resumed.

  6. #6
    Junior Member
    Join Date
    Apr 2012
    Posts
    24

    Default

    I was shedding ten times more hair while on it than i hav after stopping the use. Plus my scalp was horrendous from using it, which is now clearing up and so is the shed. I dont think it helped in my case. But i was using fin as well at the same time so who knws.

  7. #7
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,111

    Default

    Shedding is part of the process of treating hereditary hair loss and it is unavoidable. Shedding needs to happen. Shedding means the treatment was working for you. Stopping a treatment because of shedding is the worse thing you can do.

  8. #8
    Member
    Join Date
    Apr 2012
    Posts
    35

    Default

    Quote Originally Posted by Tracy C View Post
    It is completely natural and normal for males to lose their temple hair as they mature into adults. The loss of temple hair alone is not an indication of MPB. Since it is completely natural and normal for males to lose their temple hair as they mature into adults, it is not likely that anything you do will stop it. Some males do manage to grow back some temple hair with Rogaine but most do not.
    If the temple recession is quite uneven (I'm more receded on my left hand side, also have stronger beard growth on this side) is this evidence for a simple maturing hairline, MPB, or entirely inconclusive?

    EDIT: Also, is your advice about temple usage implicitly saying that there is no detrimental affect to premature Rogaine use? Wasted money aside?

    Thanks in advance.

  9. #9
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,111

    Default

    Quote Originally Posted by DuckingAngels View Post
    Also, is your advice about temple usage implicitly saying that there is no detrimental affect to premature Rogaine use?
    No. You are "reading into" what I said. Do not do that. It was not advice. It was purely a statement about the matter - and nothing more.

  10. #10
    Member
    Join Date
    Apr 2012
    Posts
    35

    Default

    Quote Originally Posted by Tracy C View Post
    No. You are "reading into" what I said. Do not do that. It was not advice. It was purely a statement about the matter - and nothing more.
    Bizarre response. I didn't "read into" what you said. I asked if that would be a correct interpretation. Entirely so I avoided making unfounded assumptions. Thanks for the unnecessarily condescending tone though. "Do not do that" next time maybe?

    Thanks for patronising me and not answering my questions though.

Similar Threads

  1. Another Guy with Same Issues - Need Advice and Encouragement
    By Ćelo in forum Introduce Yourself & Share Your Story
    Replies: 58
    Last Post: 10-22-2014, 07:25 AM
  2. Hello everyone, interesting issues
    By Forte in forum Introduce Yourself & Share Your Story
    Replies: 2
    Last Post: 04-22-2011, 11:32 PM
  3. Premature Baldness: Options
    By Fixed by 35 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 39
    Last Post: 10-05-2010, 11:38 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» The Bald Truth

» Recent Threads

Blading? A little advice?
Yesterday 04:12 PM
Last Post By Aphrodite
Today 06:41 PM
Selenium Chloride
Today 09:51 AM
Last Post By rbrown
Today 05:44 PM